Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 27, 2014, 2:29 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 2:29 PM MST (21:29 UTC)
- Expired
- Jul 27, 2014, 3:15 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 17 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
482 WUUS55 KTWC 272129 SVRTWC AZC019-023-272215- /O.NEW.KTWC.SV.W.0039.140727T2129Z-140727T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 229 PM MST SUN JUL 27 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PIMA COUNTY IN SOUTHEAST ARIZONA... NORTHEASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... * UNTIL 315 PM MST * AT 228 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF SONOITA...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3170 11078 3188 11066 3180 11046 3163 11052 TIME...MOT...LOC 2129Z 166DEG 3KT 3176 11060 $$ KD
1 follow-up statement
639 WWUS55 KTWC 272149 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 249 PM MST SUN JUL 27 2014 AZC019-023-272215- /O.CON.KTWC.SV.W.0039.000000T0000Z-140727T2215Z/ SANTA CRUZ AZ-PIMA AZ- 249 PM MST SUN JUL 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR SOUTHEASTERN PIMA AND NORTHEASTERN SANTA CRUZ COUNTIES... AT 247 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF ELGIN...OR 20 MILES NORTHWEST OF SIERRA VISTA. THIS STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN WILL ACCOMPANY THE HAIL ALONG STATE ROUTE 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3170 11078 3188 11066 3180 11046 3163 11052 TIME...MOT...LOC 2148Z 000DEG 1KT 3171 11057 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:25 PM MST, 4 minutes earlier.
Area forecast discussion, Jul 27, 2:25 PM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 225 PM MST SUN JUL 27 2014 .SYNOPSIS...EXPECT A GOOD CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO START THE WEEK. SOME STORMS WILL GENERATE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. FEWER STORMS ARE EXPECTED AROUND MID WEEK AS HIGH PRESSURE BUILDS OVERHEAD ACCOMPANIED BY SEVERAL DEGREES OF HEATING BY TUESDAY OR WEDNESDAY. A STRONGER CHANCE OF THUNDERSTORMS RETURNS ONCE AGAIN TO END THE WEEK AND TAKE US INTO NEXT WEEKEND. && .DISCUSSION...A DOWN TREND IMMEDIATELY BEHIND LAST NIGHT'S ACTIVITY THROUGH WESTERN AND CENTRAL AREAS (SAY...FROM TUCSON WESTWARD) DURING THE MORNING HOURS WITH EARLY CLEARING IN MOST EASTERN AREAS. IN ADDITION AND MOST IMPORTANTLY...WE STILL HAVE THE STRONG IMPULSE COMING IN ON OUR BRISK EASTERLY FLOW FROM CHIHUAHUA LATE TODAY AND TONIGHT TO TAKE ADVANTAGE OF DEEP MOISTURE IN PLACE (PRECIPITABLE WATER VALUES BACK UP AROUND 1.4 TO 1.6 INCHES). DECENT SHEER PROFILE ABOVE 10K FEET AND SOLID STORM STRUCTURE ENVIRONMENT FOR ORGANIZED OUTFLOWS. AS EXPECTED WE ARE SEEING SOME STRONG DEVELOPMENT IN EASTERN AREAS AND STILL EXPECT THUNDERSTORMS INTO CENTRAL AND WESTERN AREAS BETWEEN 00Z-06Z. SEVERE WIND THREAT AS WELL AS POTENTIAL LOCAL FLASH FLOOD THREATS INTO THE EVENING HOURS. STILL LOOKING AT A POSSIBLE DOWNTURN BY TUESDAY OR WEDNESDAY AND LASTING INTO AT LEAST THURSDAY AS A SECONDARY HIGH CENTER RECONSOLIDATES (BRIEFLY) NEARLY OVERHEAD. THIS WILL TEND TO PUSH STORM ACTIVITY BACK TO BORDER AND MOUNTAIN AREAS WHILE WE HEAT UP SEVERAL DEGREES (PERHAPS AGAIN CLIMBING TO A FEW DEGREES SHY OF RECORD LEVELS). THAT SECONDARY HIGH SHOULD WEAKEN LATE THURSDAY INTO EARLY FRIDAY WITH THE RIDGE REORIENTING ONCE AGAIN INTO A MORE FAVORABLE POSITION FOR STRONG THUNDERSTORM COVERAGE FOR SE AZ BY FRIDAY OR SATURDAY. && .AVIATION...VALID THRU 29/00Z. SCTD TSRA/SHRA E OF KTUS WILL PUSH W FOR THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING WITH LINGERING ISOLD -SHRA AFTER MIDNIGHT OR 29/07Z. MVFR CONDITIONS WITH THE STRONGER TSRA ALONG WITH WIND GUSTS TO NEAR 40-45 KTS. OTHERWISE CLOUD DECKS WILL GENERALLY BE AT 7-12K FT AGL THRU THE PERIOD. TSRA/SHRA DVLPG AFTER 29/18Z ON MONDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED MOSTLY AFTERNOON AND EVENING THUNDERSTORMS FOR THE UPCOMING WEEK. EXPECT STRONG...GUSTY AND ERRATIC WINDS NEAR THE STRONGER STORMS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH OCCASIONAL GUSTS DURING THE AFTERNOON HOURS DUE TO DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/GLUECK
In the hours before
Special weather statement, Jul 27, 1:11 PM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
111 PM MST SUN JUL 27 2014
AZZ509-510-272130-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
111 PM MST SUN JUL 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE COUNTY UNTIL
230 PM MST...
AT 106 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS IN FAR WESTERN NEW MEXICO ABOUT TO
ENTER EASTERN GREENLEE COUNTY...MOVING WEST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...HANNAGAN
MEADOW...BLUE...HIGHWAY 191 FROM NEAR CLIFTON NORTHWARD.
LAT...LON 3308 10904 3309 10929 3372 10941 3374 10936
3377 10904 3376 10903
TIME...MOT...LOC 2009Z 100DEG 13KT 3343 10915
MEYERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:22 PM MST | Areal Flood Advisory | TWC | Greenlee | 83 min |
| Jul 26, 5:36 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 69 min |
| Jul 26, 6:24 PM MST | Special Weather Statement | TWC | Graham | 36 min |
| Jul 26, 6:41 PM MST | Special Weather Statement | TWC | Graham | 49 min |
| Jul 26, 7:07 PM MST | Areal Flood Advisory | TWC | Graham | 113 min |
| Jul 26, 8:18 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 57 min |
| Jul 26, 9:23 PM MST | Special Weather Statement | TWC | 37 min | |
| Jul 26, 9:39 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 26, 9:56 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Jul 26, 10:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Jul 26, 10:42 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Jul 26, 11:11 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Jul 26, 11:33 PM MST | Special Weather Statement | TWC | Santa Cruz | 57 min |
| Jul 26, 11:46 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 37 min |
| Jul 26, 11:57 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 27, 12:15 AM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
| Jul 27, 12:31 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 59 min |
| Jul 27, 1:32 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 27, 2:09 AM MST | Special Weather Statement | TWC | Pima | 51 min |
| Jul 27, 1:11 PM MST | Special Weather Statement | TWC | Greenlee | 79 min |
| Jul 27, 2:58 PM MST | Special Weather Statement | TWC | Graham | 77 min |
| Jul 27, 3:08 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 112 min |
| Jul 27, 3:14 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 33 min |
| Jul 27, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 14 min |
| Jul 27, 4:06 PM MST | Areal Flood Advisory | TWC | Graham | 84 min |
| Jul 27, 4:20 PM MST | Areal Flood Advisory | TWC | Graham | 85 min |
| Jul 27, 4:58 PM MST | Special Weather Statement | TWC | 77 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.